MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number 21987
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hospital confirmed the product is not available for evaluation.A review of device history record (dhr) did not identify any anomalies or non-conformities that could be related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause is "design".
 
Event or Problem Description
It was reported that during implantation an adverse event occurred during surgery where the tip of an envista injector snapped inside the patient¿s eye.The patient required an enlarged incision (about 3.5 mm) and removal of the foreign body, followed by two stitches.The original lens remained in place prior to the injector tip snapping off, so that lens stayed in the eye.The surgeon's opinion attributes the issue to the envista injector.The patient has recovered.

Brand Name
ENVISTA SIMPLIFEYE INSERTER
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
alternhein CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 north park place blvd
clearwater, FL 33759
7277246600
MDR Report Key23742803
Report Number0001313525-2025-00221
Device Sequence Number15977619
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)261130(10)2304H10
Combination Product (Y/N)N
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21987
Device Lot Number2304H10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown